MAUDE Adverse Event Report: ARTHREX, INC. DRILL BIT, 1.7MM

ARTHREX, INC. DRILL BIT, 1.7MM
Model Number DRILL BIT, 1.7MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 16 july 2024, it was reported by a sales representative via email that both an ar-8916-14 drill bit, 1.7mm and an ar-18700-54 driver shaft, t8, self retaining, ao, broke during use.This occurred on (b)(6) 2024 in flinders medical centre during a navicular orif.Using arthrex equipment for open reduction internal fixation 1.7mm drill bit (ref: ar-8916-14) snapped at drill tip.2.4mm t8 screwdriver (ref: ar-18700-54) snapped while screwing locking screw into locking plate.Ar-18724p-54 plate removed from patient as screw thread secured into plate and unable to be removed.All arthrex stock removed and discarded.The case was completed successfully using a synthes va foot set.There was case involvement.
 
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to improper bone prep; misaligned insertion; prying/leveraging the device during use.

Brand Name
DRILL BIT, 1.7MM
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19960673
Report Number1220246-2024-07132
Device Sequence Number7136916
Product Code HTW
UDI-Device Identifier00888867048942
UDI-Public00888867048942
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRILL BIT, 1.7MM
Device Catalogue NumberAR-8916-14
Device Lot Number032338
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2024
Supplement Date Received by Manufacturer09/16/2024
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown